Does anyone have experience using 5-HTP for anxiety?

Warning: Before taking 5-HTP please be aware that taking 5-HTP may have side-effects. (You can google '5-HTP side effects' for more information). In my experience 5-HTP can help serotonin deficiency but there are some serious side effects to consider if you are not serotonin deficient. Using 5-HTP on a long term basis, when not serotonin deficient, may lead to serious illness or eventually death, according to information available on the internet. Answer If 5-HTP is taken orally, it breaks down before it get to your brain. Answer Vitamin B-6 within your liver has been identified as the compound which breaks down 5-HTP before it crosses the blood-brain barrier. A diet low in B-6 intake might aid in allowing more 5-HTP to reach the brain. Answer If you are referring to the use of 5-HTP to recover from anxiety, in relation to a comedown that is experienced for 3 days after taking MDMA or MDA or ecstasy... In my, and many of my friends' experiences, the absolute best way to recover from a comedown is to know that for days afterwards you are going to feel emotional, and that your anxiety levels will most likely be higher than ever, and be prepared; Be prepared before and after by: taking your vitamins; limiting your water intake to no more than 250ml an hour of water if you are idle, or 400ml an hour if you are active; stay hydrated with sports drinks but STAY AWAY FROM energy drinks and be healthy... For the most part you cant do any thing about it... that's why i say be prepared and it will go away in no more than a week. Good luck... hope i wasn't off base.. and if i was i hope i helped someone! Answer I have tried 5-HTP for depression and anxiety. It might have had a very mild uplifting effect for my mood but it was so mild that it was hardly noticable. It wasn't enough to make me want to carry on taking it. But... I didn't take it for very long, and maybe it would be more effective if taken everyday for 2 weeks or more; Maybe its effects would build up over a few weeks like anti-depressants do. I wouldn't advise anyone to take any single amino acid or protein over a long period of time because that could cause the body to be become imbalanced... If one amino acid is taken in excess, then all the other proteins and amino acids are not processed in a balanced way, so caution is advised. If you do try it out, be sure to take it with plenty of water because if it sits in your stomach it can stimulate your stomach muscles to contract and induce vomiting!